Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipo:What abut the videx?
Aug 22, 2005

You didn't answer my question regardig the videx and its effective on the lipo. so i will repeat it. i am now nows taking stockrin600mg once a day+ Videx250mg once a day+viread 245mg once a day. i took zerit for a long time,and my dr switched it to viread with te above combinatin, but i am still on videx of 250mg once a day (at night). i expected to see some improve since i took of the zerit, but nothing has happen, on the contrary, it seems as if its getting worst. what else can be done? is it cause im still on videx?(videx belongs to D DRUGS) will taking off the videx can improve my condition? will lipo suction can help me and maintain results if i'll take of the videx? i know its not black and white but yet i need to know.

Response from Dr. Henry

It has been difficult to separate the effect of ddI from D4T regarding lipodystrophy in many studies so the data is not clear very clear on that issue. As mentioned in my previous answer, I avoid the combination of tenfovir+ ddI so I don't have enough personal experience to comment beyond what is in the literature. My impression of the literature is that ddI can aggravate lipodystrophy. I often try to get patient off NRTIs altogether (such as dual boosted PIs) or see whether abacavir is an option ( or even 3TC or FtC). Any improvement or stabilization can be very slow (6-12 months or more) which is very frustrating. KH



Previous
Adherance
Next
New Med To Me

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement